Announcement

Collapse
No announcement yet.

Darvocet Questions?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Darvocet Questions?

    hi

    Does anyone know if there are side effects to Darvocet? Can it cause, or does it make IBS/constipation worse? Does it help you sleep through the night?

    My doctor prescribed it for pain and I thought it might also help me sleep through the night. I'm hesitant to take it because of IBS problems.

    Appreciate your replies.

    Thank, Tilly
    Tilly

  • #2
    Hi,
    I took Darvocet after laparoscopy. It did reduce pain, but did nothing for frequency/urgency. After a few days on it, I did have some sudden cold night sweats... My urologist told me it can cause constipation, but since two other meds I'm on can also cause that, don't know. I do find that pears are great for preventing constipation, either fresh or the pear bars sold on line here... Good luck
    Kadi

    -------------------------------------------------------------
    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    ------------------------------------------------------


    New favorite quote: "God gives us only what we can handle. Apparently God thinks I'm a bad-ass" ~Author Unknown
    Source - Pinterest
    "


    Current treatments:
    -IC diet
    -Elavil 50mg at night
    -Continuous use birth control pills (4-5 periods/year)
    -Heparin/Marcaine/Sodium Bicarb home instills at night 3-4x per week, more often if needed
    -Pyridium if needed,
    -Pain medicine at bedtime daily, as needed during the day several times per week
    -Antibiotic when doing an instillation to prevent UTI
    -Colace & SmartFiber to treat chronic constipation from meds, Fleet enema as needed
    -Dye Free Benadryl 50 mg at bedtime
    -"Your Pace Yoga: Relieving Pelvic Pain" dvd, walking, treadmill at gym
    -Managing stress= VERY important!
    -Fur therapy: Hugging the cat!

    Comment


    • #3
      I am a man with IC and was on Darvocet for a few weeks. It was really tough on my stomach. I had severe pains. I have since been switched to hydrocodone, which seems to be better. Any narcotic has the potential to cause constipation because it reduces bowel activity. Just drink a little extra water (more trips to the john) and you should be fine. If not, talk to your doctor and ask how best to counter the constipation. Have a great day!
      "If it ain't broke, it must not be at my house!"

      Comment


      • #4
        I am on darvocet for pain and pain pills do cause constepitation. My uro suggessts a stool softener which I have to get tommorow at work. HOpe this helps and drink more water also. sending gentle hugs. grouphug grouphug
        Hang in there , There is hope.
        There is hope. Prayer works.

        Love, Debbie

        Comment


        • #5
          Tilly,
          Hello darling, the answer to your question is yes, most opiat/or "big gun" pain meds will cause constipation, this usallly get's better as you are able to get off them, but wiht IC I know how it is to not really be able to function without a good pain med. Drink lots of water, and if there is any fruit that you have found that does not bother you try it to releive some of your symptoms, bran, or cerals like Grape Nuts are good for me, but my favorite of all is a good Big Train de-caff Chai Tea, I seem to do okay with it sometimes and it's ability to "free me up" is helpful.
          Take care!
          P.S.Maybe there is a coffee/ Chai tea shoppe somewhere we could tolerate?
          JessicainArkansas
          Jessica Day

          Comment


          • #6
            Hi Tilly,

            I had to write to you to give you a warning. Often times Darvocet is not strong enough of an opiod to work on the pain receptors, and the MAJOR ingredient in Darvocet is Tylenol/Acetaminophin hence the "cet" at the end of the word.

            People time and time again do not get relief from this drug and take more and more and wind up causing liver damage from the excess tylenol.

            Everyone is different and I sincerely hope that it helps your pain, it might, it does help some, but just beware of the side effect of the tylenol and if you take it for an extended period of time make sure they run Liver panels on you to make sure your liver is functioning ok.

            I have read time and time again that hospitals, Duke University Hospital System for one, are taking it off of their formularies all together because of this very fact.

            I dont want to be negative and dont mean this to sound negative, ANY pain relief is better than none, but honestly, dont feel as if your doc did you a favor, I've just seen, and read too much about the Darvocet.

            Bless you and I hope you stay as pain free as possible.

            Hugs, Sandy

            Comment


            • #7
              darvocet, vicodine anything along that line will cause constepitation. I have been taking darvocet off and on for a long time for ic pain, and I was just giving vicodine because the darvocet didn't touch the pai it has gotten so bad.. it it irrates you discontiue it.
              brat
              'The will of God will never take you where the Grace of God will not protect you.'

              Comment


              • #8
                I have used Darvocet a little and Vicodin a lot. I find that neither of them bother me in the least in any way. In fact, I find that they calm down my IBS (I have diarrhea only) so I get two benefits in one pill - some pain relief and some calming down of the intestines. I have no nausea with either. I think it's worth a try.

                Comment

                Working...
                X